Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 215, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 10, 2021, 10:20 PM CST for Little River County, Miller County, Arkansas; Bowie County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2021, 10:20 PM CST (04:20 UTC)
- Expired
- Dec 10, 2021, 11:15 PM CST
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Little River County, AR, Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 126 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 10:25 PM CST | TSTM WND DMG | New Boston, TX | LARGE HARDWOOD TREE LIMB SNAPPED, GREATER THAN 3 INCHES. |
| Dec 10, 10:45 PM CST | HAIL 1 | 3 Nne Nash, TX | CORRECTS PREVIOUS HAIL REPORT FROM 3 NNE NASH. LAW ENFORCEMENT HAS RECEIVED NUMEROUS CALLS REGARDING QUARTER+ SIZED HAIL ACROSS THE NW PORTION OF TEXARKANA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 6:34 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 10.4
The text
As transmitted.
571
WUUS54 KSHV 110420
SVRSHV
ARC081-091-TXC037-110515-
/O.NEW.KSHV.SV.W.0215.211211T0420Z-211211T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1020 PM CST Fri Dec 10 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southern Little River County in southwestern Arkansas...
Northern Miller County in southwestern Arkansas...
Central Bowie County in northeastern Texas...
* Until 1115 PM CST.
* At 1020 PM CST, a severe thunderstorm was located over New Boston,
moving east at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Texarkana, Ashdown, New Boston, Nash, Hooks, Red Lick, Ogden,
Mandeville, Richmond, Leary, Millwood, Red Bank, Homan, Pine
Prairie, Red Bluff and Hervey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas...and northeastern Texas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas...and northeastern Texas.
&&
LAT...LON 3367 9397 3365 9395 3367 9392 3365 9390
3363 9392 3364 9389 3361 9386 3361 9382
3357 9383 3356 9379 3355 9381 3355 9378
3354 9379 3351 9377 3353 9374 3350 9374
3350 9380 3337 9454 3355 9458 3372 9395
TIME...MOT...LOC 0420Z 256DEG 49KT 3349 9446
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
502 follow-up statements
453
WWUS54 KSHV 110434
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1034 PM CST Fri Dec 10 2021
ARC081-091-TXC037-110515-
/O.CON.KSHV.SV.W.0215.000000T0000Z-211211T0515Z/
Little River AR-Miller AR-Bowie TX-
1034 PM CST Fri Dec 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR SOUTHEASTERN LITTLE RIVER...NORTHERN MILLER AND EAST CENTRAL
BOWIE COUNTIES...
At 1033 PM CST, a severe thunderstorm was located near Hooks, or 9
miles northwest of Wake Village, moving east at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Texarkana, Ashdown, Nash, Hooks, Red Lick, Ogden, Mandeville,
Richmond, Leary, Millwood, Red Bank, Homan, Pine Prairie, Red Bluff
and Hervey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas...and northeastern Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9436 3360 9438 3372 9395 3367 9397
3365 9395 3367 9392 3365 9390 3363 9392
3364 9389 3361 9386 3361 9382 3357 9383
3356 9379 3355 9381 3355 9378 3354 9379
3351 9377 3353 9374 3350 9374 3350 9380
TIME...MOT...LOC 0433Z 256DEG 49KT 3350 9424
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
50769
WWUS54 KSHV 110447
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1047 PM CST Fri Dec 10 2021
ARC081-091-TXC037-110515-
/O.CON.KSHV.SV.W.0215.000000T0000Z-211211T0515Z/
Little River AR-Miller AR-Bowie TX-
1047 PM CST Fri Dec 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR SOUTHEASTERN LITTLE RIVER...NORTHERN MILLER AND EAST CENTRAL
BOWIE COUNTIES...
At 1047 PM CST, a severe thunderstorm was located near Ogden, or near
Texarkana, moving east at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Texarkana, Ashdown, Nash, Red Lick, Ogden, Mandeville, Leary,
Millwood, Homan, Pine Prairie, Red Bluff and Hervey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3342 9424 3366 9416 3372 9395 3367 9397
3365 9395 3367 9392 3365 9390 3363 9392
3364 9389 3361 9386 3361 9382 3357 9383
3356 9379 3355 9381 3355 9378 3354 9379
3351 9377 3353 9374 3350 9374 3350 9380
TIME...MOT...LOC 0447Z 255DEG 48KT 3354 9405
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 7:49 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 10, 7:49 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
749 PM CST Fri Dec 10 2021
.UPDATE...
Environmental parameters from the 11/00Z SHV sounding indicate an
atmosphere that is conducive for severe weather tonight,
especially along and north of the I-30 corridor with large hail
already reported in southwest Arkansas from this first round of
convection. Impressive amounts of instability with CAPE just above
2000 J/kg, effective shear over 60 knots, and mid-level lapse
rates of 7 C/km altogether have prompted the issuance of Tornado
Watch #555 until 11 PM CST.
High-resolution guidance suggests that the current discrete storm
mode will transition to a linear mode overnight as it shifts
southeastward into Louisiana parishes. Forecast grids have been
adjusted to account for all severe weather potential at the moment
with additional updates forthcoming. /16/
&&
.PREV DISCUSSION... /issued 532 PM CST Fri Dec 10 2021/
AVIATION...
VCTS conditions expected across area terminals this evening as a
frontal boundary approaches from the northwest. Storms to affect
TYR/TXK/GGG/LFK before 11/06Z and SHV/ELD/MLU afterwards. Could
see prevailing TSRA across ELD/MLU from 11/06Z to 11/09Z.
Otherwise, VFR conditions to prevail with southwest winds 10 to 15
knots and gusty this evening becoming northwest 15 knots and gusty
on Saturday. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 58 35 59 / 70 20 0 0
MLU 59 67 35 57 / 80 20 0 0
DEQ 43 54 27 58 / 60 0 0 0
TXK 47 55 33 58 / 60 0 0 0
ELD 50 56 31 57 / 90 10 0 0
TYR 48 56 33 60 / 50 20 0 0
GGG 50 55 32 60 / 50 20 0 0
LFK 54 60 36 62 / 80 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST Saturday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until noon CST Saturday for LAZ001>006-
010>014-021.
OK...Lake Wind Advisory until noon CST Saturday for OKZ077.
TX...Lake Wind Advisory until noon CST Saturday for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
16/05Hazardous weather outlook, Dec 10, 5:26 AM CST, 16 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 526 AM CST Fri Dec 10 2021 ARZ050-051-059>061-072-073-LAZ004>006-011>014-017>022-OKZ077- TXZ165>167-111200- Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Angelina- San Augustine- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and east Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be possible across North Central Louisiana on Saturday. One or two storms could be severe through mid to late Saturday morning. Damaging winds and large hail will be the primary threats after sunrise Saturday. After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138- 149>153-111200- Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. Gusty southerly winds of 15 to 20 mph with gusts between 25 and 30 mph are expected this afternoon. Therefore, a Lake Wind Advisory is in effect from noon until 6 PM CST this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. 09
In the hours before
Local storm report, Dec 10, 7:54 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL BOGATA 33.47N 95.21W
12/10/2021 E2.00 INCH RED RIVER TX LAW ENFORCEMENT
WIND GUSTS ESTIMATED AT 62 MPH AND HAIL FROM
ONE TO UP TO TWO INCH ESTIMATED HAIL SIZE.
&&
25Local storm report, Dec 10, 8:41 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 6 W ASHDOWN 33.66N 94.23W
12/10/2021 LITTLE RIVER AR BROADCAST MEDIA
TREES REPORTED DOWN BETWEEN FOREMAN AND
ASHDOWN ALONG HIGHWAY 32.
&&
BBLocal storm report, Dec 10, 9:00 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL BLEVINS 33.87N 93.58W
12/10/2021 E1.25 INCH HEMPSTEAD AR PUBLIC
PUBLIC REPORT OF SLIGHTLY LARGER THAN
QUARTER SIZE HAIL FROM A CONVENIENCE STORE
IN BLEVINS.
&&
BBLocal storm report, Dec 10, 10:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 3 NNW PRESCOTT 33.85N 93.41W
12/10/2021 NEVADA AR LAW ENFORCEMENT
LAW ENFORCEMENT REPORTING TREES DOWN JUST
OUTSIDE THE PRESCOTT CITY LIMITS ALONG
HIGHWAY 19 NORTH.
&&
ABDLocal storm report, Dec 10, 10:06 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 NE PRESCOTT 33.81N 93.38W
12/10/2021 E1.00 INCH NEVADA AR PUBLIC
LAW ENFORCEMENT REPORTS MULTIPLE CALLS
REGARDING QUARTER SIZED HAIL AROUND THE CITY
OF PRESCOTT.
&&
ABDSpecial weather statement, Dec 10, 10:06 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1006 PM CST Fri Dec 10 2021
ARZ059-070-TXZ096-097-110430-
Little River AR-Miller AR-Bowie TX-Red River TX-
1006 PM CST Fri Dec 10 2021
...A strong thunderstorm will impact portions of southwestern Little
River, northwestern Miller, Bowie and southeastern Red River Counties
through 1030 PM CST...
At 1006 PM CST, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 10 miles east of Boxelder, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Texarkana, Wake Village, Ashdown, New Boston, Nash, Hooks, De Kalb,
Red Lick, Wilton, Ogden, Dalby Springs, Richmond, Leary, Avery,
Almont, Lydia, Arden, Red Bank and Pine Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.
&&
LAT...LON 3356 9480 3363 9453 3362 9454 3362 9452
3363 9452 3362 9451 3362 9449 3364 9449
3376 9404 3375 9403 3342 9397 3333 9478
3336 9480 3336 9482
TIME...MOT...LOC 0406Z 256DEG 39KT 3347 9469
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:15 PM CST | Severe Thunderstorm Warning | SHV | Little River | 60 min |
| Dec 10, 7:05 PM CST | Severe Thunderstorm Warning | SHV | Little River, Sevier | 55 min |
| Dec 10, 7:30 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 45 min |
| Dec 10, 8:00 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 45 min |
| Dec 10, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 62 min |
| Dec 10, 9:08 PM CST | Flash Flood Warning | SHV | Hempstead | 4 hr |
| Dec 10, 9:22 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 29 min |
| Dec 10, 10:06 PM CST | Special Weather Statement | SHV | Little River | 24 min |
| Dec 10, 10:58 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Nevada | 62 min |
| Dec 10, 11:30 PM CST | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 45 min |
| Dec 11, 12:09 AM CST | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 51 min |
| Dec 11, 1:15 AM CST | Special Weather Statement | SHV | Union | 45 min |
| Dec 10, 10:53 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Titus and 1 more | 67 min |
| Dec 10, 11:56 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 49 min |
| Dec 11, 2:16 AM CST | Special Weather Statement | SHV | Angelina | 44 min |
| Dec 11, 2:45 AM CST | Special Weather Statement | SHV | Shelby | 45 min |
| Dec 11, 4:02 AM CST | Special Weather Statement | SHV | Sabine | 43 min |
| Dec 11, 2:28 PM CST | Freeze Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby, Smith | 19 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.